Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 258, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 1, 2025, 3:33 PM CDT for Burnet County, Williamson County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2025, 3:33 PM CDT (20:33 UTC)
- Expired
- Aug 1, 2025, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Burnet County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 49 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 12:47 PM CDT, 2 hours 46 minutes earlier. Its key messages:
- Showers and storms with locally heavy rainfall and gusty winds possible today and again on Saturday.
- Temperatures remain near seasonal levels for early August.
Area forecast discussion, Aug 1, 12:47 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1247 PM CDT Fri Aug 1 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... - Showers and storms with locally heavy rainfall and gusty winds possible today and again on Saturday. - Temperatures remain near seasonal levels for early August. && .SHORT TERM... (This afternoon through Saturday) Issued at 1139 AM CDT Fri Aug 1 2025 A 500mb ridge remains centered over the border of southern Arizona/New Mexico and northern Mexico early this afternoon. Around this high, a mid-level shortwave will slide south along with a weak surface frontal boundary acting as a focus for shower and thunderstorm development. Latest visible satellite imagery does show some patchy cumulus starting to bubble up over the Hill Country. This should result in showers and storms developing by mid-afternoon, sliding west-southwest in conjunction with mid-level steering flow out of the east-northeast. WPC has placed the Hill Country and northern I-35 Corridor in a Marginal risk (level 1 of 4) for excessive rainfall today, followed by similar locations, including the Coastal Plains on Saturday. At this point, the setup for Saturday looks more impressive than the one for today, with increased moisture noted throughout the atmosphere for Saturday on model forecast soundings. The 12Z HREF has been rather bullish on heavy rainfall probabilities for Saturday afternoon with a few spots possibly picking up a quick 1-2 inches of rainfall. Despite the increased rain chances, the flash flooding risk looks to be low at this time. The HREF grand ensemble does show a 50-70% chance within a 25 mile radius for greater than 1 inch of rainfall over the 24 hour period ending Saturday evening, so there is the potential for locally heavy rainfall. Besides the rain, the other thing to mention is the heat. Hot and humid conditions are expected both today and Saturday, with heat indices approaching the 100-107 range, close to heat advisory criteria for all but the Rio Grande Plains. Despite the fact that this kind of heat is more typical for late July and early August, our typically hottest stretch of the year, climatologically is the first and second week of August. It's important to practice heat safety and take proper precautions if you plan to spend extended time outdoors today and Saturday. && .LONG TERM... (Saturday night through Thursday) Issued at 1139 AM CDT Fri Aug 1 2025 On Sunday, the 500mb ridge attempts to push a bit further east and bring drier weather to our region, however, some of the more recent guidance from global models indicates this ridge will remain a bit further west, opening the door for continued shower and storm chances, primarily over the Coastal Plains. The GFS has been the most aggressive, showing yet another complex of storms organizing to our north and pushing south into the Hill Country and Edwards Plateau region Sunday night. At this distance, it looks as if it should weaken considerably before making it into our CWA, but something to keep an eye on. Low end PoPs were kept in place to account for this possibility. Beyond Monday, hot and dry conditions look to rule the long term period as ridging shifts a bit further east into north Texas. Temperatures in the upper 90s to around 100 each day with heat indices in the 100-105 range are typical for the first week or two of August. && .AVIATION... (18Z TAFS) Issued at 1139 AM CDT Fri Aug 1 2025 VFR conditions are forecast through the period with the exception being if thunderstorms impact I-35 terminals this afternoon or evening. Thunderstorms could bring winds up to around 20 kts and locally heavy downpours. No rain is forecast at KDRT. Additional chances for showers and thunderstorms is expected Saturday afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 101 77 98 77 / 20 20 40 20 Austin Bergstrom Intl Airport 101 77 97 76 / 20 20 40 20 New Braunfels Muni Airport 100 75 98 75 / 20 20 40 20 Burnet Muni Airport 97 75 94 74 / 30 20 30 10 Del Rio Intl Airport 102 79 101 79 / 10 10 10 0 Georgetown Muni Airport 100 76 96 75 / 20 30 40 20 Hondo Muni Airport 100 75 98 76 / 20 10 30 10 San Marcos Muni Airport 100 75 98 75 / 20 20 40 20 La Grange - Fayette Regional 99 75 96 76 / 20 20 50 30 San Antonio Intl Airport 100 78 98 78 / 20 10 40 20 Stinson Muni Airport 102 77 101 77 / 20 10 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...MMM Long-Term...MMM Aviation...27
In the hours before
Special weather statement, Aug 1, 2:36 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
236 PM CDT Fri Aug 1 2025
TXZ171-172-012015-
Llano TX-Burnet TX-
236 PM CDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of northeastern Llano
and northwestern Burnet Counties through 315 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Victor, or 10 miles south of Lampasas, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buchanan Lake Village, Lake Victor, Bluffton, Stolz, Sunnylane, and
Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3084 9806 3076 9857 3092 9857 3092 9842
3094 9841 3095 9845 3096 9845 3101 9809
TIME...MOT...LOC 1935Z 243DEG 8KT 3092 9824
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Aug 1, 3:15 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
315 PM CDT Fri Aug 1 2025
TXZ172-173-012100-
Williamson TX-Burnet TX-
315 PM CDT Fri Aug 1 2025
...Strong thunderstorms will impact portions of northwestern
Williamson and central Burnet Counties through 400 PM CDT...
At 314 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Harker Heights to near
Longhorn Cavern State Park. Movement was southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Burnet, Marble Falls, Kingsland, Bertram, Buchanan Dam, Granite
Shoals, Jarrell, Florence, Highland Haven, Inks Lake State Park,
Oatmeal, Briggs, Mahomet, Longhorn Cavern State Park, Joppa, Andice,
and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 9783 3087 9764 3077 9762 3058 9841
3060 9840 3068 9843 3068 9840 3070 9842
3074 9837 3076 9841 3096 9786
TIME...MOT...LOC 2014Z 042DEG 9KT 3096 9772 3070 9832
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:36 PM CDT | Special Weather Statement | EWX | Burnet | 39 min |
| Aug 1, 3:15 PM CDT | Special Weather Statement | EWX | Burnet | 45 min |
| Aug 1, 4:44 PM CDT | Special Weather Statement | EWX | Blanco | 46 min |
| Aug 1, 5:44 PM CDT | Special Weather Statement | EWX | Williamson | 46 min |
| Aug 1, 6:15 PM CDT | Special Weather Statement | EWX | Edwards | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.